Alert archive / Colorado / Dust Storm Warnings in 2014
Dust Storm Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this dust storm warning at Mar 17, 2014, 9:47 PM MDT for 9 counties in Colorado. It took effect at Mar 18, 2014, 6:00 AM MDT. It was in force for 12 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2014, 9:47 PM MDT (03:47 UTC)
- In effect from
- Mar 18, 2014, 6:00 AM MDT
- Expired
- Mar 18, 2014, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:20 AM MDT | NON-TSTM WND GST 58 | 2 S Peterson Afb, CO | |
| Mar 18, 10:31 AM MDT | NON-TSTM WND GST 59 | Schriever Afb, CO | |
| Mar 18, 10:41 AM MDT | NON-TSTM WND GST 59 | 4 S Cheraw, CO | |
| Mar 18, 10:43 AM MDT | HIGH SUST WINDS 59 | 1 N Yoder, CO | |
| Mar 18, 10:44 AM MDT | NON-TSTM WND GST 75 | 1 N Yoder, CO | |
| Mar 18, 11:21 AM MDT | NON-TSTM WND GST 64 | 2 Wsw Peterson Afb, CO | |
| Mar 18, 11:21 AM MDT | NON-TSTM WND GST 68 | 17 Nw Two Buttes, CO | |
| Mar 18, 11:55 AM MDT | NON-TSTM WND DMG | Pueblo, CO | WIND BLEW DOWN TREE ACROSS EVERETT ROAD. |
| Mar 18, 12:16 PM MDT | NON-TSTM WND GST 60 | 6 Ssw Calhan, CO | |
| Mar 18, 12:26 PM MDT | NON-TSTM WND GST 58 | 9 S Springfield, CO | |
| Mar 18, 12:30 PM MDT | NON-TSTM WND GST 59 | 4 Ne Blende, CO | |
| Mar 18, 12:59 PM MDT | NON-TSTM WND GST 59 | 4 Sw Campo, CO | |
| Mar 18, 1:34 PM MDT | NON-TSTM WND GST 62 | 3 Nnw Air Force Academy, CO | |
| Mar 18, 2:53 PM MDT | NON-TSTM WND GST 60 | 9 S Springfield, CO | |
| Mar 18, 3:32 PM MDT | NON-TSTM WND GST 62 | 9 S Springfield, CO | |
| Mar 18, 3:59 PM MDT | NON-TSTM WND GST 69 | 4 Sw Campo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4086 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS75 KPUB 180347 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 947 PM MDT MON MAR 17 2014 COZ089-093-095>099-181200- /O.UPG.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS THE SOUTHEAST COLORADO PLAINS TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON...RESULTING IN POOR VISIBILITIES IN WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ085-086-181200- /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COLORADO SPRINGS...PUEBLO 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS SOUTHERN EL PASO AND PUEBLO COUNTIES TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THIS WILL RESULT IN POOR VISIBILITIES IN WIDESPREAD BLOWING DUST...PARTICULARLY ACROSS EASTERN PORTIONS OF THESE COUNTIES. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE AT TIMES ACROSS EASTERN PORTIONS OF SOUTHERN EL PASO AND PUEBLO COUNTIES. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ094-181200- /O.UPG.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ EASTERN LAS ANIMAS COUNTY- INCLUDING...BRANSON...KIM 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTH WINDS WILL SPREAD ACROSS EASTERN LAS ANIMAS COUNTY ON TUESDAY RESULTING IN WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 50 MPH ON TUESDAY. * VISIBILITY...VISIBILITIES WILL DROP TO AROUND 1/4 MILE AT TIMES. * IMPACTS...SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/4 OF A MILE THROUGHOUT THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ COZ084-181200- /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 947 PM MDT MON MAR 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS NORTHERN EL PASO COUNTY TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THERE WILL BE PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW RESULTING IN HAZARDOUS TRAVEL CONDITIONS OVER MONUMENT HILL. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
727 WWUS75 KPUB 180937 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT TUE MAR 18 2014 COZ085-086-089-093-095>099-181745- /O.CON.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ /O.CON.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 337 AM MDT TUE MAR 18 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS THE SOUTHEAST PLAINS...INCLUDING SOUTHERN EL PASO AND PUEBLO COUNTIES...THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING DUST...PARTICULARLY EAST OF INTERSTATE 25. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE AT TIMES...ESPECIALLY LATE THIS MORNING AND EARLY THIS AFTERNOON. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ094-181745- /O.CON.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ EASTERN LAS ANIMAS COUNTY- INCLUDING...BRANSON...KIM 337 AM MDT TUE MAR 18 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG NORTH WINDS WILL SPREAD ACROSS EASTERN LAS ANIMAS COUNTY ON TODAY...PRODUCING WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 50 MPH ON TUESDAY. * VISIBILITY...VISIBILITIES WILL DROP TO AROUND 1/4 MILE AT TIMES. * IMPACTS...SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/4 OF A MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ COZ084-181745- /O.CON.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 337 AM MDT TUE MAR 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS NORTHERN EL PASO COUNTY THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. THERE WILL BE PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW LATE THIS MORNING AND EARLY THIS AFTERNOON...WITH HAZARDOUS TRAVEL CONDITIONS OVER MONUMENT HILL. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
228 WWUS75 KPUB 181701 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT TUE MAR 18 2014 COZ085-086-089-093-095>099-190000- /O.CON.KPUB.DS.W.0002.000000T0000Z-140319T0000Z/ /O.CON.KPUB.HW.W.0004.000000T0000Z-140319T0000Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 1101 AM MDT TUE MAR 18 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS ARE ANTICIPATED ACROSS THE SOUTHEASTERN COLORADO PLAINS...INCLUDING SOUTHERN EL PASO AND PUEBLO COUNTIES...THROUGH THIS AFTERNOON. THESE WINDS WILL BE CAPABLE OF PRODUCING WIDESPREAD BLOWING DUST... PARTICULARLY EAST OF INTERSTATE 25. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE AT TIMES. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ094-190000- /O.CON.KPUB.DS.W.0002.000000T0000Z-140319T0000Z/ EASTERN LAS ANIMAS COUNTY- INCLUDING...BRANSON...KIM 1101 AM MDT TUE MAR 18 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG NORTH WINDS ARE ANTICIPATED OVER LAS ANIMAS COUNTY THROUGH THIS AFTERNOON...CAPABLE OF PRODUCING WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 55 MPH AT TIMES. * VISIBILITY...VISIBILITIES DROPPING TO AROUND 1/4 MILE AT TIMES. * IMPACTS...SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/4 OF A MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ COZ084-190000- /O.CON.KPUB.HW.W.0004.000000T0000Z-140319T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 1101 AM MDT TUE MAR 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED ACROSS NORTHERN EL PASO COUNTY THROUGH THIS AFTERNOON. IN ADDITION...THERE WILL BE PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW LATE THROUGH THIS AFTERNOON...WITH HAZARDOUS TRAVEL CONDITIONS ANTICIPATED AT TIMES OVER MONUMENT HILL AND PORTIONS OF NORTHERN EL PASO COUNTY. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
690 WWUS75 KPUB 182356 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 556 PM MDT TUE MAR 18 2014 COZ085-086-089-093-095>099-190100- /O.EXP.KPUB.DS.W.0002.000000T0000Z-140319T0000Z/ /O.EXP.KPUB.HW.W.0004.000000T0000Z-140319T0000Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 556 PM MDT TUE MAR 18 2014 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING...AND WIDESPREAD DAMAGING WIND GUSTS ARE NO LONGER EXPECTED. THEREFORE THE DUST STORM WARNING AND HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. VISIBILITIES MAY BE REDUCED TO AROUND A MILE AT TIMES THROUGH THE EARLY EVENING BEFORE VISIBILITY STEADILY IMPROVES. $$ COZ094-190100- /O.EXP.KPUB.DS.W.0002.000000T0000Z-140319T0000Z/ EASTERN LAS ANIMAS COUNTY- INCLUDING...BRANSON...KIM 556 PM MDT TUE MAR 18 2014 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WINDS WILL CONTINUE TO DECREASE...AND BLOWING DUST WILL GRADUALLY SETTLE THROUGH THE EVENING. THEREFORE THE DUST STORM WARNING WILL BE ALLOWED TO EXPIRE. VISIBILITIES MAY STILL BE REDUCED TO AROUND A MILE AT TIMES THROUGH EARLY EVENING BEFORE STEADILY IMPROVING. $$ COZ084-190100- /O.EXP.KPUB.HW.W.0004.000000T0000Z-140319T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 556 PM MDT TUE MAR 18 2014 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WINDS WILL CONTINUE TO DECREASE THIS EVENING...AND DAMAGING WIND GUSTS ARE NO LONGER EXPECTED. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this dust storm warning went out at Mar 17, 9:44 PM MDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 9:44 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 944 PM MDT MON MAR 17 2014 .UPDATE... ISSUED AT 933 PM MDT MON MAR 17 2014 TONIGHT...COLD FRONT IS MOVING SOUTH ACROSS NORTHERN COLORADO AND WILL SHIFT SOUTH ACROSS THE EASTERN PLAINS THROUGH 2 AM. CONTINUED GUSTY NORTHWEST WINDS...WILL PERSIST THROUGH THE OVERNIGHT WITH LOCALIZED AREAS OF BLOWING DUST. SNOW LOOKS TO REMAIN CONFINED TO THE CONTINENTAL DIVIDE...WITH AN INCH OR TWO POSSIBLE OVER THE CENTRAL MOUNTAINS. TUESDAY...MADE SOME ADJUSTMENTS TO THE EXPECTED WINDS BASED ON THE LATEST 00Z MODEL ANALYSIS AND ISSUED HIGHLIGHTS FOR THE EXPECTED WEATHER CONDITIONS. A SECONDARY COLD FRONT OVER WYOMING IS FORECAST TO MOVE SOUTH ACROSS COLORADO EARLY TUESDAY MORNING. A STRONG PRESSURE GRADIENT ACROSS THE REGION WILL LEAD TO WIDESPREAD STRONG WINDS...SOME OF WHICH COULD BE DAMAGING ACROSS THE PLAINS. GUSTS IN EXCESS OF 60 MPH ARE LIKELY...ESPECIALLY EAST OF A COLORADO SPRINGS...TO PUEBLO...TO KIM LINE. VERY DRY CONDITIONS AND EXPOSED GROUNDS WILL ALSO LEAD TO WIDESPREAD AREAS OF BLOWING DUST...WITH VISIBILITIES DROPPING TO OR BELOW 1/4 MILE. VERY DANGEROUS DRIVING CONDITIONS ARE EXPECTED DUE TO THE BLOWING DUST AND CROSS WINDS ON EAST-WEST HIGHWAYS ACROSS THE PLAINS. ALSO A BIT WORRIED ABOUT THE MORNING DRIVING CONDITIONS ACROSS NORTHERN EL PASO COUNTY...INCLUDING I-25 AND MONUMENT HILL. MODELS DEVELOPING SNOW SHOWER ACTIVITY AROUND DAYBREAK...AND WHEN COMBINED WITH THE VERY STRONG WINDS...WILL LIKELY PRODUCE VERY DANGEROUS DRIVING CONDITIONS. EXTREME CAUTION IS ADVISED FOR THE MORNING COMMUTE IN THIS AREA. MOZLEY UPDATE ISSUED AT 829 PM MDT MON MAR 17 2014 UPDATED TO TAKE DOWN THE BLOWING DUST ADVISORY AND THE RED FLAG WARNING AS WINDS HAVE BEEN SLOWLY SUBSIDING. ALSO BROUGHT IN SOME OF THE LATEST OBS GRIDS. -KT UPDATE ISSUED AT 610 PM MDT MON MAR 17 2014 GETTING SPOTTER REPORTS AND ASOS REPORTS AT KLHX OF VISIBILITIES DOWN TO 1 TO 1/4 MILE AT TIMES IN BLOWING DUST. WEB CAMS ACROSS SOUTHEAST CO ALSO SHOWING BLOWING DUST...THOUGH VIS DOESN'T LOOK TOO BAD IN MOST LOCALS. HAVE PUT UP A BLOWING DUST ADVISORY UNTIL 8 PM THIS EVENING. WINDS SHOULD DECREASE ENOUGH AFTER THAT TO MITIGATE THE BLOWING DUST SOME. HOWEVER TOMORROW LOOKS LIKE ANOTHER DAY FOR BLOWING DUST...AND PROBABLY MORE WIDESPREAD THAN TODAY'S. WILL WAIT FOR THE 00Z RUNS AND UPDATE FORECASTS FOR POSSIBLE HEADLINES FOR HIGH WINDS AND BLOWING DUST FOR TOMORROW. -KT && .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 330 PM MDT MON MAR 17 2014 ...LOTS OF WIND NEXT 24H... CURRENTLY...MANY LOCATIONS HAVE BEGUN TO "RED FLAG" ACROSS THE PLAINS AS WINDS WERE GUSTING OVER 25 MPH AND RH VALUES WERE WELL BELOW 15% (MOST RH VALUES IN SINGLE DIGITS). ALL DWPTS OVER THE PLAINS WERE IN THE SINGLE DIGITS OR NEGATIVE VALUES. DENSE HIGH CLOUDS OVER THE AREA EARLIER THIS MORNING ARE MOVING SLOWLY EAST. TEMPS OVER THE PLAINS WERE GENERALLY AOA 70F AT 2 PM. REST OF TODAY... SHORT RANGE GUIDANCE INDICATES WINDS WILL CONTINUE TO INCREASE OVER THE REGION AND EXPECT WINDS WILL BE GUSTING TO 35KNT OR MORE OVER THE PLAINS BY MID AFTERNOON. WINDS AT KALS AND MONARCH PASS WERE 35KT AND 50KT RESPECTIVELY LAST HOUR. RED FLAG CONDITIONS WILL INTENSIFY AS THE AFTERNOON PROGRESSES. CLOUDS WILL GRADUALLY DECREASE OVER THE PLAINS WHILE INCREASING OVER THE CONTDVD. SNOW WILL DEVELOP OVER THE CONTDVD...ESPECIALLY C MTN AREAS...BY LATER TODAY. TONIGHT... WINDS WILL KEEP UP DURING THE EARLY EVENING BUT WILL ONLY DECREASE SOMEWHAT DURING THE LATE EVENING BEFORE PICKING UP AND BECOME RATHER STRONG BY SUNRISE. THIS IS IN RESPONSE TO TIGHT SHORT WAVE MOVING ACROSS EXTREME SE CO. VERY TIGHT GRADIENT ALOFT WILL ALLOW WINDS OF 60 TO 65 KNTS TO DEVELOP ACROSS NE CO TONIGHT AND GRADUALLY MOVE SSE WITH TIME. IT WILL BE VERY WINDY FOR TOMORROW MORNINGS RUSH HOUR ACROSS MANY AREAS OF THE PLAINS. SNOW AND BLOWING SNOW WILL CONTINUE OVER THE CENTRAL MTNS TONIGHT. OVERALL ACCUMS WILL BE 2-4" WITH LOCALLY HEAVIER AMOUNTS ON NW SLOPES. TUESDAY... HIGH WIND WATCH ISSUED FOR AREAS GENERALLY EAST OF PUEBLO AND TRINIDAD. GUIDANCE INDICATES THE STRONGEST WINDS WILL DROP DOWN THE FAR E PLAINS ON THE BACKSIDE OF THE UPPER LOW DURING MID DAY AND MOVE EAST AS THE AFTERNOON PROGRESSES. WE WILL SEE STRONG WINDS AND BLOWING DUST ON THE PLAINS TOMORROW. THE QUESTION IS HOW STRONG? BELIEVE THE GREATEST CHANCE OF WINDS EXCEEDING HIGH WIND WARNING CRITERIA WILL OCCUR ACROSS KIOWA AND PROWERS COUNTIES. I AM ALSO CONCERNED THE NORTHEAST SECTIONS OF EL PASO COUNTY MAY ALSO SEE HIGH WIND CRITERIA TOMORROW...BUT WILL ALLOW LATER SHIFTS TO LOOK AT DATA AND UPGRADE THIS AREA IF NEEDED. PERIODS OF SNOW WILL CONTINUE OVER THE C MTNS TOMORROW. WE WILL LIKELY ALSO SEE SNOW SHOWERS OVER THE S MTNS AND PIKES PEAK AREA DURING THE AFTERNOON AS AREA IS FCST TO BECOME QUITE UNSTABLE. SOME LIGHT WIND DRIVEN SNOW WILL ALSO BE POSSIBLE ON THE PALMER DVD...ESPECIALLY DURING THE EARLY AFTERNOON TIME PD. \/HODANISH .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 320 PM MDT MON MAR 17 2014 METEOROLOGICAL ISSUES DURING THE LONGER TERM INCLUDE INCREASED PRECIPITATION CHANCES FROM TUESDAY NIGHT INTO POSSIBLY EARLY WEDNESDAY AND THEN AGAIN DURING THE WEEKEND...GUSTY WINDS AS WELL AS ELEVATED FIRE WEATHER THREAT AT TIMES AND TEMPERATURES. RECENT LONGER TERM COMPUTER SIMULATIONS...REAL-TIME DATA AND FORECAST MODEL SOUNDINGS INDICATE THAT WINDS WILL BE ON A DECREASING TREND TUESDAY NIGHT WHILE PRECIPITATION WILL BE POSSIBLE OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR...EASTERN MOUNTAINS AND THE CENTRAL MOUNTAINS FROM TUESDAY NIGHT INTO POSSIBLY EARLY WEDNESDAY MORNING AS AN UPPER LEVEL DISTURBANCE IMPACTS THE REGION. THE FORECAST DISTRICT SHOULD THEN EXPERIENCE TRANQUIL METEOROLOGICAL CONDITIONS FROM LATER WEDNESDAY INTO AT LEAST FRIDAY AS GENERALLY DRY ZONAL UPPER FLOW DEVELOPS OVER SOUTHERN COLORADO. AT THIS TIME...IT APPEARS THAT AN ELEVATED FIRE WEATHER THREAT MAY DEVELOP OVER SECTIONS OF THE FORECAST DISTRICT BY THURSDAY AFTERNOON. NEXT ROUND OF UNSETTLED AND COOLER CONDITIONS SHOULD THEN BE EXPERIENCED BY THIS WEEKEND AS NEXT UPPER SYSTEM MOVES IMPACTS THE CWFA. WARMEST CONDITIONS OF THE LONGER TERM SHOULD BE NOTED ON THURSDAY...WHILE COOLEST TEMPERATURES ARE ANTICIPATED DURING THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 320 PM MDT MON MAR 17 2014 WINDS WILL BE PRIMARY CONCERN AT THE TAF SITES NEXT 24H. WINDS WILL BE GUSTY FROM THE WEST TODAY AND THIS EVENING. G35KTS ARE LIKELY. SOME BLOWING DUST WILL BE POSSIBLE...ESPECIALLY FARTHER EAST OVER THE PLAINS. WINDS WILL RELAX SOMEWHAT TONIGHT BUT WILL INCREASE DURING THE EARLY MORNING HOURS AND BECOME QUITE STRONG AFTER SUNRISE TOMORROW. G45KT+ WILL BE POSSIBLE DURING THE MORNING AND EARLY AFTERNOON AT THE TAF SITES. WIND WILL SLOWLY DECREASE DURING THE MID AND LATE AFTERNOON TIME PERIOD AS THE STORM OVER SW NEB MOVES EAST. EXCEPT FOR THE POSSIBILITY OF BLOWING DUST RESTRICTING VIS...CONDITIONS SHOULD BE VFR NEXT 24H. && .PUB WATCHES/WARNINGS/ADVISORIES... DUST STORM WARNING FROM 6 AM TO 6 PM MDT TUESDAY FOR COZ085-086- 089-093>099. HIGH WIND WARNING FROM 6 AM TO 6 PM MDT TUESDAY FOR COZ084>086- 089-093-095>099. && UPDATE...MOZLEY
Hazardous weather outlook, Mar 17, 6:12 AM MDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT MON MAR 17 2014 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 612 AM MDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND DRY CONDITIONS TODAY WILL RESULT IN HIGH FIRE DANGER...AND AREAS OF BLOWING DUST ACROSS THE EASTERN COLORADO PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR. SOME SNOW SHOWERS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL COLORADO MOUNTAINS...AND WILL CONTINUE INTO TONIGHT. ONE TO THREE INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE IS EXPECTED TO CROSS THE REGION TUESDAY...BRINGING AROUND AN INCH OF NEW SNOW TO THE EASTERN SAN JUAN...LA GARITA AND SANGRE DE CRISTO MOUNTAINS. HOWEVER...THE CONTINENTAL DIVIDE MAINLY NORTH OF MONARCH PASS...AS WELL AS PIKES PEAK...WILL HAVE A BETTER CHANCE AT GETTING SOME SNOW...WITH 2 TO 4 TOTAL INCHES POSSIBLE BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTER WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE CENTRAL COLORADO MOUNTAINS. 28/27
In the hours before
Local storm report, Mar 17, 5:11 PM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON MAR 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM NON-TSTM WND GST 3 ESE HOEHNE 37.26N 104.34W
03/17/2014 M69 MPH LAS ANIMAS CO ASOS
TAD ASOS.
&&
KLTLocal storm report, Mar 17, 6:04 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT MON MAR 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 2 S PETERSON AFB 38.81N 104.70W
03/17/2014 M66 MPH EL PASO CO ASOS
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:47 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Otero and 2 more | 20 hr |
Nearby
Dust Storm Warnings in Colorado, 2014Every dust storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.